HomeAnswersGeneral PractitionerabscessI have pain after sigmoidoscopy. What is causing this?

I underwent sigmoidoscopy. Is intestinal abscess a possibility?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Divakara. P

Medically reviewed by

iCliniq medical review team

Published At October 13, 2014
Reviewed AtMarch 24, 2023

Patient's Query

Dear doctor,

Is intestinal abscess a possibility? I need a second opinion. Medical history: On April 1st, I underwent sigmoidoscopy, and since then, a pain started on my left side. They also diagnosed C.difficile. We started Vancomycin. Then the pain stopped. At week-3 of treatment with Vancomycin, we went from four times daily to twice daily and three days later, the pain came back. My doctor restarted over the Vancomycin treatment to four times daily and, three days later, the pain went away. I am on twice daily dose now since the last two days and the pain came back again. My Question: I suspect an abscess caused by the sigmoidoscopy (considering that this examination produced extreme pain 15/10 on me). Is it possible that abscess treated with Vancomycin temporarily is the reason that my pain comes and goes the way that I explained?

Answered by Dr. Divakara. P

Hi,

Welcome to icliniq.com.

It could be one possibility that sigmoidoscopy has caused an abscess, but again to prove that a repeat sigmoidoscopy has to be done. But also, there might be other causes like inflammatory bowel disease (IBD), irritable bowel syndrome (IBS), or other infections as well.

Also, I wanted to know what was your first sigmoidoscopy finding.

I advise you to get one stool culture sensitivity and one stool calprotectin test done and revert back to a general practitioner online --> https://www.icliniq.com/ask-a-doctor-online/general-practitioner

Also, if you are unwilling for sigmoidoscopy, you can get capsule endoscopy or MRI abdomen.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Divakara. P
Dr. Divakara. P

Internal Medicine

Community Banner Mobile

iCliniq's FREE Newsletters

Expert-backed health and wellness information, delivered to your email.

Subscribe iCliniq
By clicking Subscribe, I agree to the iCliniq Terms & Conditions and Privacy Policy and understand that I may opt out of iCliniq subscriptions at any time.

Ask your health query to a doctor online

General Practitioner

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy